Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram advice

(20 Posts)
Seagullslanding Fri 17-Feb-17 20:31:14

I've just been prescribed with Citalopram 20mg, any advice please.

Is it best to take it in the morning or at night?

is there anythng i should be aware of?

I'm wary of taking it but at the same time know that i can't go on living with the stress/anxiety that i am at present.

Thankyou

Itisnoteasybeingdifferent Sat 18-Feb-17 08:22:03

I had it for a while many years ago...
It takes a few weeks to settle in so don't expect an instant change in mood. It helped ma a lot at a time I needed it.

Just one warning... Make sure you take them with you if traveling... It is a really powerful drug and not available over the counter without a lot of hassle in a foreign or far flung place... (here speaks one who wasted a day of a holiday trying to get supplies)..

FrancesHaHa Sat 18-Feb-17 08:26:49

I used to take 20mg (stopped last year).

For me taking it at night was better, as it made me sleepy. The upside to that was I did sleep better.

The first week or so was hard for me as I had quite a few side effects, but once it settled down it helped me a lot. Not everyone seems to have the same side effects, but just look out for that, and try to take of yourself as much as possible.

ineedwine99 Sat 18-Feb-17 08:29:25

Hi, i take mine first thing, first week or so i felt a but nauseous but once that passed i did notice a difference in my moods etc

Purplebluebird Sat 18-Feb-17 08:34:39

I take mine in the morning, as it can in some cases make you more awake. Trial and error, it may also make you sleepy!

I felt horrible the first week. Nauseous and somewhat spaced out and dizzy. BUT I have been on many SSRIs over the years, and my body has a very very low tolerance for them, which is why I get strong side effects.

On the plus side, I feel much better just after 2-3 weeks smile It's great.

TheGrumpySquirrel Sat 18-Feb-17 08:34:58

You may feel worse for the first week to ten days (they should have warned you). As in, more anxious. Try to stick with it as when it kicks in it really does help. I was on it from 2010-12. flowers

WhiskyChick Sat 18-Feb-17 08:38:09

I take mine first thing, made me feel a little dizzy for the first week or so however the benefits in terms of anxiety were so worth it.

GingerAndTheBiscuits Sat 18-Feb-17 08:53:10

DH takes his in the evening. A few sad effects in the first weeks, cotton mouth, strange dreams, but soon passed and no side effects when he upped his dose. It's been really good for him.

Seagullslanding Sat 18-Feb-17 09:08:44

Thankyou for the replies. Took it at 7 am, feeling a bit spaced and shaky. I least. Know that's normal. X

SometimesMyMumComesOutMyMouth Sat 18-Feb-17 10:34:55

I don't want to be doom and gloom as I've never taken it (I've always taken setraline) but my DM took it and it caused excess sweating. Poor woman looked like she had run a marathon if she just took a walk to the shops! 😂
What I'm trying to say in a round about way is that if it doesn't work or you don't think it's agreeing with you don't lose hope as there are other options out there. Hope it helps with whatever you've been prescribed it for. 💐

Seagullslanding Sun 19-Feb-17 16:41:36

Well 2days in and I feel nauseous, metallic taste and I didn't sleep well. Heartburn still bad but maybe that's due to anxiety. Twice today my OH has had to reassure me that I'm not dying. X

TheGrumpySquirrel Sun 19-Feb-17 16:46:29

Sounds normal but call your GP if you are worried. The relief when it kicks in is worth it. Here if you want to chat.

Seagullslanding Sun 19-Feb-17 17:34:10

Thanks squirrel. Been doing CBT, it's a really big thing for me to admit that I'm not well. I have a big fear of having to ring on sick etc. I'm hanging in and really hoping that the tablets will work for me. X

TheGrumpySquirrel Sun 19-Feb-17 17:35:39

I find that accepting it's ok to feel anxious and believing it will pass (it will!) helps flowers

CantGetNoSleeeeeeep Mon 20-Feb-17 20:43:17

I take mine at night. I'm very sensitive to it so dropped to 10mgs after 2 weeks. Felt fab after 6 weeks hang in there x

Char22thom Mon 20-Feb-17 20:47:32

I took it but actually found it didn't help and was then prescribed escitalopram as that is better with anxiety too,, I took it in the morning and had no side affects whilst taking it x

Londonjam Mon 20-Feb-17 20:47:35

Citalopram and escitalopram have both helped me massively from time to time over the last ten years - coping with anxiety and panic attacks.

Did the GP you straight onto 20mg? I think I was put on 10 at first each time and slowly increased. It tends to make you feel a bit worse at first - I know it's awful but grit your teeth and it does get better. When it does you will feel SO much better.

Hang in there.

TheGrumpySquirrel Thu 23-Feb-17 20:38:09

How are you doing seagull?

Seagullslanding Thu 23-Feb-17 21:05:22

Hi squirrel and thankyou for asking. After spending the first night wide awake I'm gradually shifting the time that I take them until I'm taking them at night time. No longer feeling as nauseous and shaky. Probably as a result of the CBT/mindfulness I'm becoming more aware of how tense and anxious I've become. Hopefully things will start to feel better soon

TheGrumpySquirrel Thu 23-Feb-17 21:09:48

That's good it should continue to improve from here. I remember when mine kicked in I was like woohoo I'm a functioning member of society! Hugs flowers

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now